It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi All,
Reading everyone’s journals and experiences has helped so far, although I have to say it also puts a little bit of anxiety into my life as well.
I have had severe nodular/cystic acne since I was in the 6th grade, about 12 years old. Im now 24. I had a very close friend that went on accutane when she was in high school...and the side effects were horrendous, and prolonged my decision to go on it. I have been out of highschool for about 6 years now, and after many many acne treatments, decided that it was time for the last resort...probably past time. I dont believe that anyone, unless experiencing severe acne, understands how it effects your everyday life, and your individual self confidence.
I started accutane last week - February 25 2008. So far, including today, I have been on 40mg once a day, for 9 days.
The only side effects that I have experienced thus far are chapped lips, and an itchy scalp. I apply Chapstick, Carmex, Vaseline, or Blistex on my lips religiously after reading many journals. For my scalp, I use an extra moisturizing shampoo and conditioner, and make sure to really knead it into my scalp in the shower...it seems to help! Ive had one break-out in the past 9 days, and it was rather painful....although I dont feel that its any more severe than what Ive been going through for years now....
I have very high hopes for the results of accutane, Ive heard some really great stories, and some complete turn-arounds for people! I cant wait to be a sucessor giving other people advice and encouragement....

hanging in there...;)
I want to reassure everyone who is scared of going on Accutane. I am now 30 and have the occasional hormonal monthly breakout, but when I was 25 I started getting this crazy cystic acne combined with small red zits and it was awful. I have always been great with the makeup but this was totally beyond anything makeup could help. I went on Accutane for 6 months and that was it. The only side effects I experienced were some mild dry mouth and slightly chapped lips. I think the reason I had such a great experience is because I took about half the dose I needed-20mg BID. Anyone who has kids suffering from side effects might try lowering the dose because it was totally effective--my case cleared up significantly within the month. I encourage anyone to start out on a low dose and move up if they can get the doc to agree. Good luck!





All times are GMT -7. The time now is 11:44 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!